Alert archive / Texas / Flash Flood Warnings in 2009
Flash Flood Warning 67, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at Nov 20, 2009, 2:06 PM CST for Atascosa County, Wilson County, Texas. It was in force for 114 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 20, 2009, 2:06 PM CST (20:06 UTC)
- Expired
- Nov 20, 2009, 4:00 PM CST
- In force
- 114 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Atascosa County, TX, Wilson County, TX
The radar
The Austin/San Antonio radar (KEWX), 77 km from the middle of the area, began a volume at 20:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 8.1 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 288 J/kg
- Mixed-layer CIN
- -115 J/kg
- Mixed-layer LCL
- 550 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 149 m²/s²
- 0-3 km storm-relative helicity
- 193 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 2.5
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KEWX 202006
FFWEWX
TXC013-493-202200-
/O.NEW.KEWX.FF.W.0067.091120T2006Z-091120T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
206 PM CST FRI NOV 20 2009
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
ATASCOSA COUNTY...
WILSON COUNTY...
* UNTIL 400 PM CST.
* AT 200 PM CST...THE NATIONAL WEATHER SERVICE HAS DETERMINED THAT
RAINFALL ESTIMATES FROM DOPPLER RADAR AND RAINFALL TRENDS
INDICATE FLASH FLOODING FROM SHOWERS AND THUNDERSTORMS IS LIKELY
OVER ATASCOSA AND WILSON COUNTIES.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SUTHERLAND
SPRINGS...STOCKDALE...POTH...POTEET...PLEASANTON...PANDORA...
LYTLE...LEMING...LA VERNIA...KOSCIUSKO...JOURDANTON AND
FLORESVILLE.
SCATTERED SHOWERS AND THUNDERSTORMS WILL BRING ADDITIONAL RAINFALL
AMOUNTS OF ONE HALF TO ONE AND ONE HALF INCH IN THE NEXT 1 TO 2
HOURS OVER ATASCOSA AND WILSON COUNTIES. IN WAKE OF HEAVIER RAINS
EARLIER TODAY...THIS WILL CAUSE FLOODING AT LOW WATER CROSSINGS AND
IN LOW LYING AREAS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU
SAVE MAY BE YOUR OWN.
&&
LAT...LON 2864 9835 2864 9881 2925 9880 2911 9842
2945 9814 2938 9812 2939 9810 2938 9785
2934 9784 2923 9774 2888 9819 2879 9810
2876 9813 2861 9834
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Nov 20, 11:04 AM CST, 3 hours 2 minutes earlier.
Area forecast discussion, Nov 20, 11:04 AM CST, 3 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1104 AM CST FRI NOV 20 2009 .UPDATE... ADJUSTED HIGH TEMPERATURES AND RAINFALL CHANCES FOR THIS AFTERNOON BASED ON TRENDS FROM 6AM TODAY THRU 10 AM... AND INPUT FROM 12Z FORECAST SOLUTIONS. REST OF FORECAST TRENDS ARE ON TRACK. && .PREV DISCUSSION... /ISSUED 515 AM CST FRI NOV 20 2009/ AVIATION... VARIABLE CONDITIONS OF LOW MVFR AND IFR CIGS CURRENTLY PREVAIL WITH SCT TO NUMEROUS SHRA AND ISOLD TSRA MOVING NE AT 25 KNOTS. EXPECT CURRENT CONDITIONS TO CONTINUE UNTIL 15-16Z WHEN THE COLD FRONT IN THE TX HILL COUNTRY WILL PUSH SWD THRU THE AREA AND CIGS WILL IMPROVE TO MVFR MOST AREAS. SHRA/TSRA WILL LINGER BEHIND THE FRONT...BUT THE GENERAL TREND WILL BE FOR IMPROVEMENT TO VFR CONDITIONS BY 21-23Z THIS AFTERNOON. LIGHT SELY LOW LEVEL WINDS WILL BE SHIFT TO NLY WINDS AT 10 TO 20 KNOTS BEHIND THE COLD FRONT. PREV DISCUSSION... /ISSUED 400 AM CST FRI NOV 20 2009/ DISCUSSION... WIDESPREAD SHOWERS AND THUNDERSTORMS WILL PERSIST ACROSS MUCH OF THE REGION TODAY. A WEAK SFC LOW IS CONTINUING TO DEVELOP OFF THE MIDDLE TEXAS COAST PROVIDING AN AMPLE INFLUX OF GULF MOISTURE INTO SOUTHEAST TEXAS. THIS DEEP MOISTURE WILL COMBINE WITH THE STRENGTHENING LLJ ASSOCIATED WITH THE UPPER LOW ACROSS WEST TEXAS AND RESULT IN A THREAT OF LOCALLY HEAVY RAINFALL. THE HIGHEST RAINFALL TOTALS FROM THIS EVENT ARE EXPECTED TO BE ACROSS THE MIDDLE AND UPPER TEXAS COAST TOWARDS LOUISIANA. HOWEVER...COULD STILL SEE TOTALS OF 1 TO 3 INCHES ALONG AND SOUTHEAST OF THE BALCONES ESCARPMENT WITH ISOLATED TOTALS OF 5 OR MORE INCHES POSSIBLE ACROSS THE COASTAL PLAINS. HAVE LEFT CURRENT FLASH FLOOD WATCH CONFIGURATION ALONE. WITH THAT SAID...THERE IS STILL THE POSSIBILITY OF STREET FLOODING ACROSS URBAN AND METRO AREAS AS RAINFALL TOTALS AS LOW AS ONE INCH CAN CAUSE RUNOFF PROBLEMS. RAIN CHANCES WILL END FROM WEST TO EAST THIS EVENING AS THE UPPER LOW PUSHES THROUGH THE REGION. WITH THE WIDESPREAD CLOUD COVER AND RAIN...TEMPERATURES WILL BE MUTED TODAY AND GENERALLY PEAK IN THE MID 60S TO LOWER 70S. A FEW SHOWERS WILL LINGER ACROSS THE EASTERN PORTION OF THE REGION OVERNIGHT AND INTO EARLY SATURDAY. OTHERWISE...SKIES WILL CONTINUE CLEARING FROM WEST TO EAST DURING THE DAY. THE DRIER NORTHWEST FLOW ALOFT WILL KEEP TEMPERATURES SEASONABLE SATURDAY AND SATURDAY NIGHT. SFC WINDS WILL RETURN TO THE SOUTHEAST EARLY SUNDAY MORNING. A SLIGHT MOISTENING AND WARMING TREND IS EXPECTED SUNDAY THROUGH TUESDAY MORNING AHEAD OF THE NEXT COLD FRONT. AN UPPER TROUGH WILL SWING ACROSS THE GREAT PLAINS EARLY NEXT WEEK AND DRAG A COLD FRONT ACROSS THE STATE LATE MONDAY/EARLY TUESDAY. CHANCES FOR RAIN WITH THIS SYSTEM ARE MUCH LOWER AS THE BULK OF THE UPPER ENERGY WILL BE TOO FAR TO THE NORTH. FOR NOW HAVE GONE WITH SLIGHT TO LOW-END CHANCE POPS MONDAY EVENING THROUGH TUES. MODELS ARE DIVERGENT AS FAR AS HOW LONG THE CLOUDS AND LIGHT RAIN PERSIST BEHIND THE FRONT. FOR THE TIME BEING HAVE FAVORED SEASONABLE TEMPERATURES THROUGH THE END OF THE WEEK. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 64 53 65 46 71 / 100 40 - 0 0 AUSTIN BERGSTROM INTL AIRPORT 64 51 66 39 70 / 100 40 - 0 0 NEW BRAUNFELS MUNI AIRPORT 66 50 70 43 73 / 100 30 - 0 0 BURNET MUNI AIRPORT 63 49 64 44 69 / 70 40 - 0 0 DEL RIO INTL AIRPORT 66 46 72 50 74 / 40 - - 0 0 GEORGETOWN MUNI AIRPORT 63 51 66 45 71 / 100 50 10 0 0 HONDO MUNI AIRPORT 66 45 72 43 75 / 80 10 0 0 0 SAN MARCOS MUNI AIRPORT 65 49 68 43 72 / 100 30 - 0 0 LA GRANGE - FAYETTE REGIONAL 66 52 64 44 71 / 100 60 20 0 0 SAN ANTONIO INTL AIRPORT 66 50 70 46 74 / 100 20 - 0 0 STINSON MUNI AIRPORT 66 51 71 48 75 / 100 20 - 0 0 && .EWX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 6 PM CST THIS EVENING FOR THE FOLLOWING COUNTIES: DE WITT...FAYETTE...GONZALES...LAVACA...LEE. && 08
Hazardous weather outlook, Nov 20, 4:33 AM CST, 9 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 433 AM CST FRI NOV 20 2009 TXZ171>173-183>193-202>208-217>222-228-211045- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-KINNEY-UVALDE-MEDINA- BEXAR-COMAL-GUADALUPE-CALDWELL-MAVERICK-ZAVALA-FRIO-ATASCOSA- WILSON-KARNES-DIMMIT- 433 AM CST FRI NOV 20 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT... AN UPPER AIR DISTURBANCE AND COLD FRONT WILL MOVE ACROSS SOUTH CENTRAL TEXAS TODAY AND PRODUCE SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS. LOCALLY HEAVY RAINS OF 1 TO 3 INCHES CAN BE EXPECTED. THE RAINS WILL END FROM THE WEST TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. TXZ194-209-223>225-211045- LEE-FAYETTE-GONZALES-DE WITT-LAVACA- 433 AM CST FRI NOV 20 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT... A FLASH FLOOD WATCH IS IN EFFECT FROM 6 AM TO 6 PM TODAY. AN UPPER AIR DISTURBANCE AND A COLD FRONT WILL MOVE OVER SOUTH CENTRAL TEXAS TODAY...BRINGING WIDESPREAD SHOWERS AND THUNDERSTORMS TO TO THE COASTAL PLAINS. LOCALLY HEAVY RAIN IS LIKELY WITH RAINFALL AMOUNTS OF 1 TO 3 INCHES EXPECTED...AND ISOLATED AMOUNTS NEAR 5 INCHES POSSIBLE. THE RAINS WILL DIMINISH FROM THE WEST TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Nov 20, 8:22 AM CST, 5 hours 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 822 AM CST FRI NOV 20 2009 TXZ187-189-203>207-218>222-228-201600- BANDERA-KENDALL-UVALDE-MEDINA-BEXAR-COMAL-GUADALUPE-ZAVALA-FRIO- ATASCOSA-WILSON-KARNES-DIMMIT- INCLUDING THE CITIES OF...BANDERA...BOERNE...UVALDE...HONDO... SAN ANTONIO...NEW BRAUNFELS...SEGUIN...CRYSTAL CITY...PEARSALL... PLEASANTON...FLORESVILLE...KARNES CITY...CARRIZO SPRINGS 822 AM CST FRI NOV 20 2009 ...SHOWERS AND THUNDERSTORMS THIS MORNING... AT 815 AM CST AN AREA OF SHOWERS AND THUNDERSTORMS...ALONG A PACIFIC COLD FRONT...WAS FROM WEST OF BANDERA TO WEST OF HONDO TO CARRIZO SPRINGS...MOVING EAST AT 30 MPH. THESE SHOWERS AND THUNDERSTORMS WILL CONTINUE MOVING TO THE EAST THIS MORNING AND AFFECT BANDERA...KENDALL...UVALDE... MEDINA...BEXAR...COMAL...GUADALUPE...ZAVALA...FRIO...ATASCOSA... WILSON...KARNES...AND DIMMIT COUNTIES IN THE NEXT 1 TO 3 HOURS. BRIEF PERIODS OF MODERATE TO HEAVY RAIN ARE POSSIBLE...ALONG WITH WIND GUSTS OF 30 TO 50 MPH...SOME HAIL...AND OCCASIONAL DANGEROUS LIGHTNING. IN ADDITION...CAUTION IS ADVISED ON WET SLIPPERY ROADS AND HIGHWAYS IN THE RAIN.
Local storm report, Nov 20, 9:56 AM CST, 4 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
956 AM CST FRI NOV 20 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0645 AM FLASH FLOOD 10 SE BANDERA 29.62N 98.96W
11/20/2009 BANDERA TX FIRE DEPT/RESCUE
WATER AS HIGH AS FIVE FEET OVER OLD CASTROVILLE ROAD...
WATER DOWN TO ONE FOOT AT 935AM.
&&
EVENT NUMBER EWX0900183
SBSLocal storm report, Nov 20, 11:35 AM CST, 2 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1135 AM CST FRI NOV 20 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
1115 AM FLASH FLOOD 4 E CASTROVILLE 29.35N 98.81W
11/20/2009 BEXAR TX LAW ENFORCEMENT
JUNGMAN ROAD CLOSED DUE TO HIGH WATER
&&
EVENT NUMBER EWX0900184
SBSLocal storm report, Nov 20, 11:39 AM CST, 2 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1139 AM CST FRI NOV 20 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
1115 AM FLASH FLOOD SMILEY 29.27N 97.64W
11/20/2009 GONZALES TX COCORAHS
WATER OVER ROADS... AREA CREEKS FLOWING OVER ROADWAYS
&&
EVENT NUMBER EWX0900185
SBSLocal storm report, Nov 20, 11:59 AM CST, 2 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1159 AM CST FRI NOV 20 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
1155 AM FLASH FLOOD SAN ANTONIO 29.42N 98.49W
11/20/2009 BEXAR TX EMERGENCY MNGR
SEVERAL HIGH WATER RESCUES ONGOING AROUND THE METRO
AREA
&&
EVENT NUMBER EWX0900186
SBSLocal storm report, Nov 20, 12:42 PM CST, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1242 PM CST FRI NOV 20 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
1235 PM FLASH FLOOD 4 E FLORESVILLE 29.13N 98.10W
11/20/2009 WILSON TX NWS EMPLOYEE
WATER FLOWING OVER THE ROADWAY AT FM 537
&&
EVENT NUMBER EWX0900187
SBSThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 19, 11:37 PM CST | Areal Flood Advisory | EWX | Gonzales, Guadalupe, Wilson | 113 min |
| Nov 20, 1:26 AM CST | Areal Flood Advisory | EWX | Edwards, Kinney, Val Verde | 2 hr |
| Nov 20, 9:49 AM CST | Areal Flood Advisory | EWX | Atascosa, Bandera, Bastrop, Bexar, Caldwell, Comal and 11 more | 116 min |
| Nov 20, 9:58 AM CST | Areal Flood Advisory | EWX | Atascosa, Bandera, Bastrop, Bexar, Caldwell, Comal and 11 more | 107 min |
| Nov 20, 10:24 AM CST | Flash Flood Warning | EWX | Atascosa, Bexar, Wilson | 3 hr |
| Nov 20, 11:03 AM CST | Flash Flood Warning | EWX | Gonzales, Guadalupe | 3 hr |
| Nov 20, 11:40 AM CST | Areal Flood Advisory | EWX | Fayette, Lavaca, Lee | 3 hr |
| Nov 20, 11:45 AM CST | Areal Flood Advisory | EWX | DeWitt, Lavaca | 3 hr |
| Nov 20, 11:46 AM CST | Areal Flood Advisory | EWX | DeWitt, Lavaca | 3 hr |
| Nov 20, 12:46 PM CST | Flash Flood Warning | EWX | DeWitt, Karnes | 3 hr |
| Nov 20, 1:31 PM CST | Flash Flood Warning | EWX | Lavaca | 3 hr |
| Nov 20, 3:05 PM CST | River Flood Warning | EWX | DeWitt | 3 days |
| Nov 20, 3:29 PM CST | Areal Flood Advisory | EWX | Bandera, Bexar, Caldwell, Comal, Frio, Gonzales and 4 more | 2 hr |
| Nov 20, 4:02 PM CST | Areal Flood Advisory | EWX | Atascosa, DeWitt, Karnes, Wilson | 118 min |
| Nov 20, 4:31 PM CST | River Flood Warning | EWX | Karnes | 27 hr |
| Nov 20, 5:35 PM CST | Areal Flood Advisory | EWX | Bexar, Comal, Guadalupe, Kendall, Medina, Wilson | 3 hr |
| Nov 20, 5:58 PM CST | Areal Flood Advisory | EWX | Atascosa, Karnes, Wilson | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.